Hail, Pittsburg
- When
- June 13, 10:15 PM CST
- Where
- Pittsburg County, 1 mi E of Haywood
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.880, -95.932
A cluster of severe thunderstorms occurred across east central and southeast Oklahoma around midnight.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
A cluster of severe thunderstorms occurred across east central and southeast Oklahoma around midnight.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Jun 13, 7:42 PM CST, 2 hours 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 842 PM CDT SAT JUN 13 2009 .DISCUSSION... UPDATED TO LATEST TRENDS. STATIONARY BOUNDARY PROVIDING A FOCUS FOR FIRST DEVELOPMENT AND A WEAKNESS IN THE CAP. THIS IS SITTING JUST SOUTH OF INTERSTATE 40 AND BEGINNING TO LOOK LIKE THIS MAY BE WHERE THE HEAVIER ACTIVITY MAY FOCUS. BUT LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL LIKELY COVER MUCH OF THE FORECAST AREA AFTER MIDNIGHT. ABUNDANT ENERGY WITH BETTER THAN 3500 J/KG ALONG THE BOUNDARY ACROSS THE AREA. MUCH LESS INDICATED TO THE NORTH OF THE BOUNDARY. WILL HAVE PRODUCTS OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....15
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 527 PM CDT SAT JUN 13 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 530 PM CDT SAT JUN 13 2009 ...SEVERE WEATHER REMAINS POSSIBLE LATE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...EARLY TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... A STATIONARY BOUNDARY REMAINS ACROSS EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS EARLY THIS EVENING. STRONG SURFACE HEATING HAS PUSHED TEMPERATURES INTO THE LOWER 90S OVER SOUTHEAST OKLAHOMA WITH VERY UNSTABLE AIR. A FEW THUNDERSTORMS HAVE TRIGGERED IN CENTRAL ARKANSAS AND ADDITIONAL STORMS COULD BUILD WEST INTO OUR AREA. THE CAP IS STILL STRONG AND MAY LIMIT THIS ACTIVITY THROUGH EARLY EVENING BUT MAY WEAKEN DURING THE EVENING. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS ARE FORMING IN AN AREA IN EASTERN COLORADO AND THE PANHANDLES OF OKLAHOMA AND TEXAS. THESE STORMS ARE EXPECTED TO FORM ONE OR MORE MCS CLUSTERS THROUGH THE EVENING AND MOVE EASTWARD REACHING EASTERN OKLAHOMA AFTER MIDNIGHT. THIS WILL BRING ANOTHER THREAT OF LARGE HAIL AND STRONG WINDS ALONG WITH A LIMITED TORNADO THREAT. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST ARKANSAS DURING THE EARLY MORNING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SEVERE WEATHER MAY BE ONGOING ACROSS THE REGION SUNDAY MORNING DUE TO EXPECTED MCS ACTIVITY MOVING ACROSS THE REGION. THE GENERAL WEATHER PATTERN IS NOT EXPECTED TO UNDERGO MUCH OF A CHANGE THROUGH MONDAY. SEVERE STORMS CAN BE EXPECTED AS EITHER AFTERNOON CONVECTION INITIATING WITHIN THE REGION OR AS OVERNIGHT MCS ACTIVITY MOVING INTO THE REGION. BY TUESDAY... THE UPPER PATTERN IS EXPECTED TO EVOLVE AS STRONG RIDGING BECOMES ESTABLISHED ACROSS THE SOUTHERN PLAINS. BY THURSDAY AND FRIDAY THE IMMEDIATE WEATHER THREAT WILL TURN TO HIGH HEAT INDICES. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PERSONNEL SHOULD CONTINUE TO EXPECT AND PREPARE FOR SEVERE WEATHER RELATED RESPONSES THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CDT SAT JUN 13 2009
OKZ073-140400-
PITTSBURG OK-
1036 PM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 1035 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...
PITTSBURG...BLANCO...ASHLAND...SAVANNA...HAYWOOD AND ARPELAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THIS STORM IS RAPIDLY STRENGTHENING AND MAY REQUIRE A WARNING
SHORTLY.
LAT...LON 3469 9589 3469 9608 3480 9609 3500 9606
3496 9584 3471 9572 3463 9588
TIME...MOT...LOC 0335Z 225DEG 15KT 3473 9611The Norman radar (KTLX), 132 km away, was scanning. The volume nearest the first event began at 04:16 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds estimated at 70 miles an hour damaged the signs of several businesses.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
Thunderstorm winds estimated at 60 miles an hour blew down large tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2009Every state in 2009This day in weather historyWarnings in Oklahoma, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 183268, 183270, 183271, 183272, 183275.